MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL BARIUM STRIPED PERIT; BACTISEAL PERITONEAL CATHETER
Catalog Number NS0339
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2024-00098.A physician reported a bactiseal barium catheter (id: ns0339) was implanted on (b)(6) 2024, via ventriculoperitoneal shunt (vp).The patient developed pancytopenia.The patient developed neutropenia after receiving two injections of granulocyte colony stimulating factor (g-csf).The bactiseal was used together with bactiseal (id: ns0338) and certas valve (id: 828804).On (b)(6) 2024, the valve was punctured, and cerebrospinal fluid (csf) was extracted.Therefore, all three devices were removed on the same day.According to information provided, the causal relationship between the incident and the product is unknown.It is also unknown if the products were replaced, however, the patient's condition was reported as stable.
 
Additional Manufacturer Narrative
The bactiseal barium (id ns0339) was not returned for evaluation (as per customer, product not available) and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the issue reported by the customer, could be linked to the patient and implant used on patient with material sensitivity.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
BACTISEAL BARIUM STRIPED PERIT
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19193782
Report Number3013886523-2024-00120
Device Sequence Number7640471
Product Code JXG
UDI-Device Identifier10381780524069
UDI-Public10381780524069
Combination Product (Y/N)Y
PMA/510(K) Number
K031123
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNS0339
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/22/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS PLUS (ID 828804).
Patient Age60 YR
Patient SexUnknown